Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Primidone
Watch this 
View More Posts Ignore
Hi. I wanted to know anyone's experience with taking Primidone, if possible please include:
1.) How long you have taken it?
2.) Notice any undesirable side effects?
3.) Is it really worth taking?

Dr prescribed it to me to try it out, I took a small dose at night but then became a bit worried because this drug requires you to be weaned off.
Posted on 11/10/08, 09:37 pm
22 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Essential Tremor. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 11/11/08  10:12am
" i am on it i take 150mg of it everyday at first it was hard to get used to it made everything slow and sloyed down my thinking procces but once my body got use to it i was fine but i amnot it for my DID "Dissociative identity disorder " aka MPD then my sesiuers i am on ativan for for seizures "
View More Posts Ignore
Reply #2 - 11/11/08  11:01am
" I was on 250 mgs. by the end of 30 days. Side effects: almost constant mild headache, little enthusiasm and my thinking was slow, nightmares, poor sleep--these did not go away over the 30 day.

I quit it (titrated off gradually), because it worsened my no-no head tremor, although it slightly steadied my hands. The little help it gave me just wasn't worth the side effects.

However, many have been helped by Primidone/Mysoline. Their side effects did not last. For some, taking it with some kind of tranquilizer helps--of course your neurologist can help you with that. :-)s "
View More Posts Ignore
Reply #3 - 11/17/08  10:58am
" I have taken Primidone for ET for about 6 years. I have head ET. It made me very sleepy in the very beginning. I take 100mg at night, and 50 mg during the day.

I also have fibromyalgia too

Pam "
View More Posts Ignore
Reply #4 - 11/18/08  9:23pm
" Thanks everyone for replying. Okay so I have decided not to take Primidone at this time and since my hand tremors seem to appear when I am nervous (anxious) and not all the time.....I will just have to take a chill pill, find some other way to manage my anxiety, or just accept my shaky hands. "
View More Posts Ignore
Reply #5 - 11/19/08  3:00pm
" I got off Primidone after 1 week. It made me sick and made my tremors worse. I didn't even go back to the Dr. I'm doing all natural treatments now and have better results. "
View More Posts Ignore
Reply #6 - 11/24/08  12:27pm
" I have been on primidone since late spring 2008. 50 mg 3 times a day. I was born with e.t. and after 50 it was getting out of control,especially my speech. my first experiences with were rough, as prevois messages can attest. I knew this would be the case, because I looked up primidone on Web MD.Web MD clearly states that will take several weeks to get used to this stuff. Why go on taking it? The unslurred speech alone was worth it, but it also made the tremors controlable again. I had an appointment with my neuroligist last week and he thought that I could do better. He prescribed propranolol,it is a beta blocker, costs a fraction of primidone and I don't feel dugginess of primidone. As for side effects I not sensing any at all.
Celt "
View More Posts Ignore
Reply #7 - 11/24/08  6:19pm
" Thanks. I have decided to give propanolol a try. I took this morning and my heart rate was consistent around 60 beats per minute as opposed to 90-120 beats per minute when I get anxious and my hands start to shake. It really made a big difference because I wasn't so anxious about appearing anxious, which seems to be the trigger to my hand tremors, so for sure I know there is a cognitive component that triggers my hand tremors not to mention my heart beating over 100 beats per minute. "
View More Posts Ignore
Reply #8 - 03/06/09  1:03am
" Hi, I just wanted to say that after 2 years of being on Inderal/Propanalol...I noticed very little difference in my shaking. In fact, while on it I got worsening symptoms over time. I recently was put on Mysoline/Primidone. I wasn't at all worried about the side effects because I just couldn't shake like this anymore. My head shakes, my arms and hands shake and I couldn't function. After 2 days on only 50 mg. the side effects (feeling drunk) went away and I started noticing I could hold a coffee cup without spilling it. I WAS HOOKED! After 1 week, my shaking got bad again. The doc took me up to 50 mg. at night and again in the morning. I am not noticing a difference. The shaking is still really bad again. What gives? Has anyone had this happen to them??? Launie "
View More Posts Ignore
Reply #9 - 03/07/09  9:01pm
" I take 100mg at night and 50 during the day. However, I take Lyrica for Fibro pain and it helps control my tremor too. Just a thought... "
View More Posts Ignore
Reply #10 - 03/28/09  12:10am
" I'm going to try to go off of Primidone. I've been on it (50mg) for 3 months now, and, though it worked initially, my tremor has gotten progressively worse and is almost back to where it was when I first started. I don't want to up the dosage if my body will continue to compensate for it. At 42, I don't think the risks are worth it... I need some wiggle room for when I'm in my 70s. Plus, have any of you taken allergy meds with the Primidone? I've been scared to, but I really need an antihistimine.
Thanks! "

First | Previous | Page: 1 2 3 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web